MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC CELSIUS; CATHETER, ELECTRODE RECORDING
Catalog Number D7BTCDL252RT
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a celsius catheter and a piece of melted material was on the catheter tip.The physician retracted the catheter from the patient¿s body and noticed a piece of melted material on the catheter tip.No consequence for the patient.Additional information was received on 25-jul-2024.The details on the foreign material is that it is pink, 3mm size, and elongated shape.The material was loose.The device was used on the patient.Responded yes to confirmation if it was char/clot on the tip.Additional clarification was received on 08-aug-2024 responding that the reporter does not know if the foreign material was actually biological material and does not know if it is char.The issue was assessed as mdr reportable for foreign material on the usable length of the catheter.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 11-sep-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure with a celsius catheter.The physician retracted the catheter from the patient¿s body and noticed a piece of melted material on the catheter tip.No consequence for the patient.Additional information was received.The details on the foreign material is that it is pink, 3mm size, and elongated shape.The material was loose.The device was used on the patient.Responded yes to confirmation if it was char/clot on the tip.Does not know if the foreign material was actually biological material and does not know if it is char.The device evaluation was completed on 28-oct-2024.The device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, microscopic examination, and fourier transformed infrared spectroscopy (ft-ir) of the returned device were performed following j&j procedures.Visual analysis revealed a foreign material like a human tissue attached on the device's tip.Due to this condition, an ft-ir test was performed and results revealed that overall, infrared spectroscopy (ir) data revealed that the foreign material is mainly a biological based material according to characteristic absorption bands, presumably a tissue or fluid from the patient since device is post operative.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material issue reported was confirmed.The potential cause of the issue cannot be established.The instructions for use (ifu) contain the following warnings and precautions: when rf energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip cleaned of coagulum.When cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CELSIUS
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19997216
Report Number2029046-2024-02710
Device Sequence Number15244717
Product Code DRF
UDI-Device Identifier10846835005219
UDI-Public(01)10846835005219(11)220413(17)250412(10)30766412M
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P950005/S2
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Catalogue NumberD7BTCDL252RT
Device Lot Number30766412M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2024
Supplement Date Received by Manufacturer09/11/2024
10/28/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/17/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown